MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX P3 F5 6X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX P3 F5 6X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4206040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A powerflex p3 6mm x 4cm 80cm percutaneous transluminal angioplasty (pta) balloon catheter was attempted to be used; however, the balloon wouldn't inflate, and it was removed from patient.No patient injury reported.The target lesion was the juxta-anastamotic stenosis of an arteriovenous fistula.The lesion was moderately calcified with no vessel tortuosity.The device was not used for a chronic total occlusion.The procedure was completed using another powerflex p3 6mm x 4cm 80cm pta balloon catheter.The device was prepped normally per instructions for use (ifu).A non-cordis 6f sheath was used.There was no resistance inserting the balloon through the hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.A syringe was used as an inflation device and it was used successfully with another device.The plunger did not depress into the syringe when trying to inflate.One product was returned for analysis.A non-sterile powerflex p3 f5 6x4 80 was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon appears to have been previously inflated.Blood residues were observed inside the balloon.The unit was thoroughly inspected at naked eye and no other anomalies were noted.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A burst was observed on the balloon¿s distal area.Per sem analysis, results showed that the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented elongations adjacent to the balloon rupture.The outer surface presented evidence of scratch marks near to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It appears the balloon material near the rupture was torn with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82178602 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon inflation difficulty - unable to inflate¿ and the secondary failure of ¿balloon burst was confirmed through analysis of the returned device.The exact cause of the burst could not be determined.Device analysis revealed the balloons outer surface evidenced scratch marks adjacent to the balloon rupture.This type of damage is commonly caused when balloon material encounters a sharp object or mechanical damage.It is likely that vessel characteristics of the juxta-anastomotic segment which has moderate calcification and stenosis contributed to the event reported.The balloon catheter may have been induced to a tensile force that exceeded the material yield strength as evidenced by scratch marks noted upon device analysis.According to the instructions for use, which is not intended as a mitigation of risk, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a powerflex p3 6mmx4cm 80cm percutaneous transluminal angioplasty (pta) balloon catheter was attempted to be used however, the balloon wouldn't inflate and it was removed from patient.The procedure was completed using another powerflex p3 6mmx4cm 80cm pta balloon catheter.No patient injury reported.The target lesion was a juxta-anastamotic stenosis of an arteriovenous fistula.The lesion was moderately calcified.There was no vessel tortuosity.The device was not used for a chronic total occlusion.The device was prepped per instructions for use (ifu).The device prepped normally.A non-cordis 6f sheath was used.There was no resistance inserting the balloon through the hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.A syringe was used as an inflation device and it was used successfully with another device.The plunger did not depress into the syringe when trying to inflate.The device will be returned for evaluation.During analysis of device, a burst was observed on the balloon¿s distal area.

Brand Name
POWERFLEX P3 F5 6X4 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9903558
Report Number9616099-2020-03612
Device Sequence Number2814270
Product Code LIT
UDI-Device Identifier20705032004432
UDI-Public20705032004432
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number4206040S
Device Catalogue Number4206040S
Device Lot Number82178602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2020
Initial Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight97